Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On straterra. Feeling cold and fatigued. Test showed elevated MCV and AST 100. What to do?

Answered by
Dr.
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

default
Posted on Tue, 18 Dec 2012 in Child Health
Question: My six year old has been complaining of extreme fatigue and feeling cold all the time. He has been very irritable and moody. He recently started Straterra, because the school was concerned about his lack of concertration, ability to follow auditory instruction if more than one given, and said he looks like he is in a trance like state. We have seen his GP and his blood work only showed a elevated MCV of 100. His behavior is very inconsitant the last 2 weeks. He is aggressive and defiant, which is not like him. We held the Straterra for a couple days, and his affect was slightly better. What am I to do?Im sorry his AST was 100.
doctor
Answered by Dr. Rajiv K Khandelwal 1 hour later
Hi,

Thank you for your query.

From your query it is not clear for how long your son has been taking Strattera? If it has been around 2 weeks, which I make out from the post, then the complaints (fatigue, irritable, moody, aggressive behaviour) are the side effects of the drug. This drug is known to cause liver damage which may explain the raised AST level. I suggest you discontinue Strattera and consult your doctor.

Regarding your son's lack of concentration and not following auditory instructions, I am sure that you must have consulted your doctor. What what his view? At this stage I can recommend that he be evaluated under his pediatrician's guidance by/for:
1. Audiometry
2. Psychological assessment
Involving a child pyschiatrist may help in understanding the behaviour of your son in the school.

I hope I have tried to respond to your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts of the case.

Wishing your son all the best.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Nootropic

doctor1 MD

I have been taking Adderall and for a few months now and have been experiencing stomach pains. I feel constipated and discomfort almost everyday. Could it be the foods that I eat with the medication or is there a possibility that it could be something unrelated this side affect?

doctor1 MD

after a tooth infection doctor prescribed Moxikind cv 625. After 3 doses I got severe swelling around both the eyes which has still not disappeared. Is that a side effect of this drug? My age is 65 yrs. Hieght is 179 cm and weight is 95 kg. I am otherwise in very good health.

doctor1 MD

My 18 year old daughter has experienced cognitive & memory issues that seem to be be increasing the older she gets. She was diagnosed with Central Auditory Processing Dysorder when she was 7 but has a high IQ. We are noticing she is having more &...

doctor1 MD

Hi, I'm 18 years old and I was prescribed adderall oral for ADD about a month ago. My dosage is 10mg a day but Monday morning I took 20mg on accident and later that night took another 20mg. Later in the day I had tingling/ numbness in my arm, and...

doctor1 MD

i take adderall 20 mg and the last three days i have been really over doing it… I've taken three of them a day and today i took three in a period of 7 hours… I'm feeling pretty weird as of late and i have palpitations in my chest and some swelling...